Alert archive / Wisconsin / Gale Warnings in 2011

Gale Warning 20, NWS Milwaukee, WI

October 20, 2011

NWS Milwaukee, WI issued this gale warning at Oct 20, 2011, 9:23 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 20, 2011, 9:23 AM CDT (14:23 UTC)
Expired
Oct 20, 2011, 3:37 PM CDT
In force
6 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WHUS73 KMKX 201423
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
923 AM CDT THU OCT 20 2011

...STORM WARNING CANCELLED...

.WINDS ASSOCIATED WITH LOW PRESSURE OVER LAKE ERIE HAVE DIMINISHED
BELOW STORM LEVELS THIS MORNING. HOWEVER...WINDS WILL REMAIN
STRONG THROUGH THE AFTERNOON HOURS...THUS A GALE WARNING IS IN EFFECT.

LMZ643>646-202100-
/O.CAN.KMKX.SR.W.0003.000000T0000Z-111020T1800Z/
/O.NEW.KMKX.GL.W.0020.111020T1423Z-111021T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
923 AM CDT THU OCT 20 2011

...GALE WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.
THE STORM WARNING HAS BEEN CANCELLED. 

* WINDS: NORTH GALES TO 35 KNOTS WITH GUSTS UP TO 40 KNOTS THIS
  MORNING WILL DIMINISH TO 15 TO 25 KNOTS WITH GUSTS TO AROUND 30
  KNOTS BY EARLY EVENING. THE WINDS WILL CONTINUE TO DECREASE
  TONIGHT. A SMALL CRAFT ADVISORY WILL BE NEEDED THIS EVENING AND
  TONIGHT AS THE WINDS AND WAVES SUBSIDE.

* WAVES: 10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
1 follow-up statement
138 
WHUS73 KMKX 202037
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 PM CDT THU OCT 20 2011

...GALE WARNING CANCELLED...

.LOW PRESSURE OVER EASTERN ONTARIO WILL CONTINUE TO WEAKEN AND
MOVE EAST AS HIGH PRESSURE BUILDS INTO THE UPPER MIDWEST. THE
STRONG WINDS HAVE DIMINISHED BELOW GALE LEVELS THIS AFTERNOON.
WINDS WILL REMAIN ELEVATED THROUGH THE EVENING HOURS BEFORE
DIMINISHING...BUT WAVES WILL BE SLOWER TO SUBSIDE.

LMZ643-644-210445-
/O.CAN.KMKX.GL.W.0020.000000T0000Z-111021T0000Z/
/O.NEW.KMKX.SC.Y.0078.111020T2037Z-111021T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
337 PM CDT THU OCT 20 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT FRIDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO AROUND 30
  KNOTS...DIMINISHING TO 10 TO 15 KNOTS AFTER MIDNIGHT. 

* WAVES: 8 TO 12 FEET SUBSIDING TO 3 TO 6 FEET FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-210445-
/O.CAN.KMKX.GL.W.0020.000000T0000Z-111021T0000Z/
/O.NEW.KMKX.SC.Y.0078.111020T2037Z-111021T1500Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
337 PM CDT THU OCT 20 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT FRIDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO AROUND 30
  KNOTS...DIMINISHING TO 10 TO 20 KNOTS AFTER MIDNIGHT. 

* WAVES: 8 TO 12 FEET SUBSIDING TO 4 TO 7 FEET EARLY FRIDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Oct 20, 3:28 AM CDT, 5 hours 55 minutes earlier.

Area forecast discussion, Oct 20, 3:28 AM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 AM CDT THU OCT 20 2011

.TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM TO HIGH

DEEP LOW PRESSURE VICINITY OF TOLEDO REACHING ITS ZENITH EARLY THIS
MORNING...AND SHOULD BEGIN TO SLOWLY WEAKEN AS IT MOVES NORTHWARD
ACROSS LAKE HURON INTO ONTARIO TODAY.  WATER VAPOR IMAGERY SHOWING
DRY AIR WRAPPING FURTHER INTO THE LOW PRESSURE CIRCULATION FROM THE
EAST AND NORTHEAST...WHICH WILL CONTRIBUTE TO WEAKENING THE SYSTEM.
WITH LOW MOVING FARTHER NORTHWARD...LOW LEVEL FLOW FROM THE SURFACE
TO 850H HAS BACKED TO THE NORTH EARLY THIS MORNING AND WILL CONTINUE
TO BACK TO THE NORTHWEST LATER TODAY.  THIS BACKING WIND HAS
ELIMINATED THE FETCH AND LAKE EFFECT CONTRIBUTION FROM AFFECTING THE
LAKESHORE AREAS.  HENCE THE STRONGEST WINDS ARE EXPECTED TO REMAIN
JUST OFFSHORE...WITH POTENTIAL GUSTS TO 50KTS.

THE LINGERING TIGHT PRESSURE GRADIENT THIS MORNING AND STEEP LOW
LEVEL LAPSE RATES MAY YET ALLOW GUSTS TO 40KTS...WITH A SUSTAINED
WIND OR TWO OF 26KTS IN THE EAST. HENCE WL REPLACE EXPIRING HIGH
WIND WARNING WITH WIND ADVISORY AND RUN IT THROUGH THE MORNING.
STRONGEST WINDS LIKELY AT WIND POINT.

LOBE OF VORTICITY ROTATING WESTWARD AROUND UPPER LOW CAUSING
WIDESPREAD RAIN ACROSS LAKE MICHIGAN.  THIS RAIN WILL SPREAD INTO
PARTS OF SOUTHEAST INTO EAST CENTRAL WI EARLY THIS MORNING HOWEVER
MAIN PUSH OF LAYER Q-VECTOR CONVERGENCE REMAINS TO THE EAST.  ALSO
RAIN WILL BE RUNNING INTO PARCHED AIR FEEDING IN FROM THE NORTH WITH
PWAT VALUES AROUND 0.30 INCH.  STRONGEST ISENTROPIC OMEGA FROM 295
THETA SURFACE REMAINS OVER THE EAST THIS MORNING.  SO WILL GO WITH A
GRADIENT OF POPS THIS MORNING WITH HIGH CATEGORICAL IN THE EAST
TRAILING TO DRY CONDITIONS WEST OF MSN.  DRIER AIR SPREADS RAPIDLY
SOUTH ACROSS SRN WI LATER TODAY ENDING THE PRECIPITATION FROM WEST
TO EAST BY 00Z AS THE LOW PRESSURE SYSTEM PULLS FARTHER AWAY FROM
THE WESTERN GTLAKES.  CLOUDS WILL CLEAR ACCORDINGLY AS THE DRY AIR
AND SUBSIDENCE ENGULF THE REGION.

RIDGELINE REMAINS WEST OF SRN WI LATE TONIGHT...BUT WITH CLEAR SKIES
AND DIMINISHING WINDS...TEMPS WL DROP INTO THE UPPER 20S TO MID
30S.  COLDEST TEMPS IN THE WEST WHERE THE BOUNDARY LAYER MIXING WILL
BE LIGHTEST.  SUSPICIOUS WARMER TEMPS ON 00Z NAM AT 925H SO TRENDED
TOWARD SLIGHTLY COLDER ECMWF/GFS TEMPS. WINDS MOST AREAS SHOULD DROP
TO 8KTS OR LESS...SO FAIRLY CONFIDENT ON AREAS TO WIDESPREAD FROST
DEVELOPMENT LATE TONIGHT.  FROST WILL BE MORE PATCHY CLOSE TO THE
WARMER LAKE.  HENCE WL ISSUE FROST ADVY FOR MOST OF THE CWA FOR LATE
TONIGHT AND EARLY FRI.  LATER SHIFT CAN DECIDE WHETHER TO ADD
LAKESHORE COUNTIES.

.FRIDAY AND SATURDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

HIGH PRESSURE IN THE REGION WILL BRING QUIET CONDITIONS TO SOUTHERN
WISCONSIN FRIDAY AND SATURDAY. SKIES SHOULD BE MOSTLY SUNNY
FRIDAY...WITH A WEAK WAVE EMBEDDED IN NORTHWEST FLOW POSSIBLY
BRINGING SOME MID AND HIGH LEVEL CLOUDS TO THE AREA SATURDAY. SHOULD
BE A PLEASANT START TO THE WEEKEND...WITH TEMPS APPROACHING NORMAL
FRIDAY AND GOING A BIT ABOVE NORMAL SATURDAY INTO THE LOW 60S.

.SUNDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE...LOW

MODELS IN SOMEWHAT BETTER AGREEMENT FOR WAVE ON SUNDAY...THOUGH
SIGNIFICANT TIMING DIFFERENCES STILL EXIST. KEPT POPS SUNDAY AND
SUNDAY NIGHT TO COUNT FOR FASTER GFS/CANADIAN AND SLOWER ECMWF. WAS
ABLE TO GO DRY FOR MONDAY...WITH MODELS GENERALLY AGREEING ON HIGH
PRESSURE.

PRETTY BIG MODEL DIFFERENCES WITH THE NEXT SYSTEM TUESDAY/WEDNESDAY.
WITH SIGNIFICANT TIMING/PLACEMENT DISCREPANCIES...ENDED UP HOLDING
ONTO POPS FOR BOTH DAYS.

TEMPS LOOK GENERALLY NEAR TO A BIT ABOVE NORMAL SUNDAY THROUGH
TUESDAY DEPENDING ON THE MODEL...FALLING BACK BELOW NORMAL BEHIND THE
NEXT SYSTEM BY WEDNESDAY.

&&

.AVIATION/12Z TAFS/...MVFR CIGS OVER ERN AREAS MAY RETURN TO IFR FOR
A TIME ASSOCIATED WITH RAIN THIS MRNG. OTHERWISE IMPROVEMENT EXPCD
TO VFR IN THE SOUTHEAST AS DRIER AIR SWEEPS IN LATER TODAY AND THIS
EVENING ALONG WITH GRADUALLY DIMINISHING WINDS.

&&

.MARINE...DEEP LOW PRESSURE VICINITY OF TOLEDO REACHING ITS PEAK
INTENSITY EARLY THIS MORNING AND THEN WILL BEGIN TO SLOWLY FILL AND
WEAKEN AS IT MOVES TOWARD LAKE HURON AND ONTARIO TODAY.  WITH THE
LOW PRESSURE SHIFTING FARTHER NORTHWARD...THE LOW LEVEL FLOW HAS
TURNED MORE NORTH EARLY THIS MORNING...AND WILL CONTINUE TO BACK TO
THE NNW LATER TODAY.  THE BACKING WIND IS PREVENTING THE LONGER
FETCH AND MORE UNSTABLE LAKE CONDITIONS FROM AFFECTING THE SHORE
AREAS BUT WILL CONTINUE TO AFFECT THE NEAR SHORE WATERS AWAY FROM
THE COAST.  THE LINGERING STEEP LOW LEVEL LAPSE RATES WILL CONTINUE
TO ALLOW POTENTIAL WIND GUSTS TO 50KTS THIS MORNING BEFORE THE LOW
LEVEL FLOW WEAKENS.  HENCE WL CONTINUE STORM WARNING FOR THIS
MORNING WITH DECREASING TREND AND GALE WARNING AND/OR SMALL CRAFT
ADVISORIES NEEDED FOR A TIME INTO TONIGHT AS WINDS AND WAVES
SUBSIDE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY FROM 1 AM TO 9 AM CDT FRIDAY FOR WIZ046-047-051-
     056>059-062>065-067>070.

     WIND ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR WIZ052-060-066-
     071-072.

LM...STORM WARNING UNTIL 1 PM CDT THIS AFTERNOON FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...MBK
FRIDAY THROUGH WEDNESDAY...DDV
Hazardous weather outlook, Oct 20, 4:22 AM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
422 AM CDT THU OCT 20 2011

WIZ046-047-051-052-056>060-062>072-210930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
422 AM CDT THU OCT 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

DEEP LOW PRESSURE MOVING NORTHWARD THROUGH THE CENTRAL GREAT LAKES
WILL CONTINUE TO BRING WINDY CONDITIONS TO SOUTHEAST WISCONSIN
TODAY. THE STRONGEST WINDS WILL OCCUR OVER THE LAKE SHORE
COUNTIES...FROM SHEBOYGAN SOUTH TO PORT WASHINGTON...MILWAUKEE...
RACINE AND KENOSHA. WIND GUSTS IN THESE AREAS COULD REACH 45 MPH.
HENCE A WIND ADVISORY IS IN EFFECT THIS MORNING FOR THESE AREAS.

CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO
FALL INTO THE UPPER 20S TO MIDDLE 30S OVER SOUTHERN WISCONSIN
TONIGHT. THESE CONDITIONS WILL ALLOW FROST TO DEVELOP AFTER
MIDNIGHT. THE FROST WILL BE MORE PATCHY CLOSE TO LAKE MICHIGAN. A
FROST ADVISORY HAS BEEN ISSUED FOR THE INLAND COUNTIES FOR LATE
TONIGHT AND EARLY FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED HOWEVER WIND REPORTS ARE
APPRECIATED.

LMZ643>646-210930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
422 AM CDT THU OCT 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

DEEP LOW PRESSURE OVER THE CENTRAL GREAT LAKES WILL CONTINUE TO
BRING VERY WINDY CONDITIONS TO THE NEAR SHORE WATERS THIS MORNING.
WIND GUSTS TO 50 KNOTS ARE POSSIBLE. A STORM WARNING REMAINS IN
EFFECT UNTIL 1 PM CDT THIS AFTERNOON.

AS THE LOW PRESSURE SYSTEM MOVES INTO CANADA...IT WILL WEAKEN
ALLOWING WINDS TO BEGIN DIMINISHING THIS AFTERNOON AND TONIGHT.
GALE WARNINGS AND...OR SMALL CRAFT ADVISORIES WILL BE NEEDED AS
THE WINDS AND WAVES SUBSIDE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS NEXT WEDNESDAY AS
LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Local storm report, Oct 20, 6:49 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
649 AM CDT THU OCT 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     NON-TSTM WND GST 2 S RACINE              42.70N 87.78W
10/20/2011  M46 MPH          RACINE             WI   MESONET

            WIND GUST MEASURED AT 21ST CENTURY PREP SCHOOL IN RACINE.
            TIME ESTIMATED.

&&

MBK
Local storm report, Oct 20, 6:51 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
651 AM CDT THU OCT 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     NON-TSTM WND GST SHEBOYGAN               43.75N 87.72W
10/20/2011  M47 MPH          SHEBOYGAN          WI   MESONET

            WIND GUST MEASURED AT SHEBOYGAN NORTH H.S. TIME
            ESTIMATED.

&&

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 3:46 AM CDTFrost AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 9 more29 hr
Oct 20, 3:37 PM CDTSmall Craft AdvisoryMKX18 hr

Nearby

Gale Warnings in Wisconsin, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.